Alert archive / Michigan / Small Craft Advisories in 2008
Small Craft Advisory 71, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 7, 2008, 4:01 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2008, 4:01 PM EDT (20:01 UTC)
- Expired
- Aug 8, 2008, 10:54 AM EDT
- In force
- 19 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS73 KAPX 072001 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 401 PM EDT THU AUG 7 2008 ...GUSTY NORTHWEST WINDS AND HIGHER WAVES THROUGH TONIGHT... .GUSTY NORTHWEST WINDS AND HIGHER WAVES HAVE DEVELOPED OVER NORTHERN LAKE MICHIGAN THIS AFTERNOON. THESE HIGH WINDS AND WAVES WILL CONTINUE THROUGH MUCH OF THE OVERNIGHT BEFORE SUBSIDING TOWARDS MORNING. LMZ323-342-344>346-080900- /O.NEW.KAPX.SC.Y.0071.080807T2001Z-080808T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 401 PM EDT THU AUG 7 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT FRIDAY. GUSTY NORTHWEST WINDS WILL PERSIST THROUGH MUCH OF TONIGHT ...GENERATING WAVES OF 3 TO 5 FEET IN FAVORED LONG FETCH AREAS ALONG THE NORTHWEST LOWER MICHIGAN SHORELINE. WINDS AND WAVES ARE EXPECTED TO DIMINISH TOWARDS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ341-080300- /O.NEW.KAPX.SC.Y.0071.080807T2001Z-080808T0300Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 401 PM EDT THU AUG 7 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. GUSTY NORTHWEST WINDS...OCCASIONALLY GUSTING TO 25 KNOTS...ARE EXPECTED TO CONTINUE THROUGH THIS EVENING BEFORE SUBSIDING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
000 WHUS73 KAPX 080307 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1107 PM EDT THU AUG 7 2008 ...GUSTY NORTHWEST WINDS AND HIGHER WAVES THROUGH TONIGHT... .GUSTY NORTHWEST WINDS AND HIGHER WAVES DEVELOPED OVER NORTHERN LAKE MICHIGAN DURING THE AFTERNOON. WHILE THE HIGH WINDS HAVE DIMINISHED...THE WAVES WILL CONTINUE THROUGH MUCH OF THE OVERNIGHT BEFORE SUBSIDING TOWARDS MORNING. LMZ341-080415- /O.EXP.KAPX.SC.Y.0071.000000T0000Z-080808T0300Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1107 PM EDT THU AUG 7 2008 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ LMZ323-342-344>346-080900- /O.CON.KAPX.SC.Y.0071.000000T0000Z-080808T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1107 PM EDT THU AUG 7 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY. GUSTY NORTHWEST WINDS WILL PERSIST THROUGH MUCH OF TONIGHT ... GENERATING WAVES OF 3 TO 5 FEET IN FAVORED LONG FETCH AREAS ALONG THE NORTHWEST LOWER MICHIGAN SHORELINE. WINDS AND WAVES ARE EXPECTED TO DIMINISH TOWARDS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS73 KAPX 080818 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 418 AM EDT FRI AUG 8 2008 ...WINDS AND WAVES SUBSIDING THROUGH THE MORNING... .WINDS AND WAVES WILL CONTINUE TO DIMINISH THIS MORNING AS HIGH PRESSURE BUILDS OVER THE REGION. LMZ323-342-080930- /O.CAN.KAPX.SC.Y.0071.000000T0000Z-080808T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 418 AM EDT FRI AUG 8 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ344>346-081500- /O.EXT.KAPX.SC.Y.0071.000000T0000Z-080808T1500Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 418 AM EDT FRI AUG 8 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. GUSTY NORTHWEST OF 10 TO 20 KNOTS WITH OCCASIONALLY HIGHER GUSTS WILL PERSIST THROUGH SUNRISE...THEN DROP QUICKLY BY MID MORNING. EARLIER GENERATED WAVES OF 3 TO 5 FEET WILL IMPACT THE AREA THROUGH MID MORNING BEFORE FALLING TO 2 TO 4 FEET FOR THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS73 KAPX 081454 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1054 AM EDT FRI AUG 8 2008 LMZ344>346-081600- /O.CAN.KAPX.SC.Y.0071.000000T0000Z-080808T1500Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1054 AM EDT FRI AUG 8 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ KAS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 7, 1:34 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 7, 1:34 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 134 PM EDT THU AUG 7 2008 .AVIATION...A SERIES OF DISTURBANCES PASSING THROUGH NORTHERN MICHIGAN THIS AFTERNOON AND EVENING WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS. ALTHOUGH VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON HOURS FOR THE TAF SITES...A THUNDERSTORM OR TWO AROUND KPLN OR KAPN MAY BRIEFLY REDUCE CONDITIONS TO MVFR. HOWEVER...THE CHANCES REMAIN MINIMAL AT THIS TIME AND WILL LEAVE IT OUT OF THE FORECAST FOR THE TIME BEING AND UPDATE AS NECESSARY THIS AFTERNOON. THIS SHOWER AND THUNDERSTORM ACTIVITY WILL DIMINISH THIS EVENING WITH VFR CONDITIONS EXPECTED TONIGHT INTO TOMORROW MORNING. KAS && .UPDATE...ISSUED 1130 AM PER WATER VAPOR IMAGERY/12Z RAOB PLOTS...N-S ORIENTED MID LEVEL TROUGH AXIS NOW SLIDING THROUGH THE EASTERN HALF OF THE CWA...WHILE PERHAPS YET ANOTHER SHORT WAVE TROUGH AXIS NOW DROPPING DOWN ACROSS CENTRAL/SRN ONTARIO TOWARD LAKE SUPERIOR. FORCING ON THE TAIL END OF THE FIRST WAVE...COMBINED WITH INSTABILITY OVER THE WATER SPURRED ON A FEW THUNDERSTORMS PASSING THROUGH THE SW COUNTIES EARLY THIS MORNING. PRECIP HAS LARGELY ENDED AS WE HAVE MOVED INTO A DOWNWARD FORCING REGIME ON THE BACKSIDE OF THE TROUGH. ANOTHER DAY WITH CONVECTION CONCERNS...WHICH AT THIS POINT APPEARS LIKELY. AFOREMENTIONED SECONDARY MID LEVEL TROUGH AXIS FORECAST TO SLIP DOWN INTO NRN MICHIGAN THIS AFTERNOON WITH CORE OF -16C TO -18C H5 AIR AND ACCOMPANYING H7-H5 LAPSE RATES RUNNING 6.5-7C/KM OR BETTER. MODIFIED 12Z APX SOUNDING (LOWER 70S OVER LOWER 50S SFC PARCEL) YIELDS 250-500 J/KG MLCAPE AND LITTLE OR NO CINH. NOT MUCH BY WAY OF QG-UPWARD FORCING INDICATED BY THE 06Z/12Z NAM SOLUTIONS...AND NOT MUCH IN THE WAY OF A SYNOPTIC BOUNDARY TO WORK OFF. BUT WITH LITTLE OR NO CINH DON/T THINK THAT WILL MATTER MUCH AS CONVECTION WILL BE FORCED BY HEATING AND SMALL SCALE MECHANISMS (TERRAIN...MARINE BOUNDARIES...ETC). WILL STILL KEEP CHANCY POPS GOING FOR NOW UNTIL SOMETHING ACTUALLY DEVELOPS...AND HAVE HIGHEST POPS OVER THE HIGHER TERRAIN AREAS OF NORTHERN LOWER MICHIGAN. STRONGER MID LEVEL FLOW INCREASING OVER THE WESTERN HALF OF THE CWA AND FREEZING LEVELS AOB 10K FEET MAY BRING A LOW END SEVERE THREAT TO THE REGION WITH THE STRONGEST UPDRAFTS. BUT BELIEVE MOST CONVECTION SHOULD REMAIN SUB-SEVERE. ADAM && .PREV DISCUSSION...ISSUED 310 AM BROAD TROUGHING THRU THE ENTIRE COLUMN REMAINS LOCKED OVER THE GREAT LAKES REGION EARLY THIS MORNING. REMNANTS OF A SHORT WAVE AND RESULTING CONVECTION HAS EXITED SE OUT OF OUR CWA AT THIS HOUR...WITH PATCHY MID CLOUDS LINGERING OVER NRN MICHIGAN. A WEAK LINE OF SHRA DEVELOPED OVER NRN WISCONSIN DURING LATE EVENING ALONG AN AXIS OF DPVA AND ENHANCED MOISTURE...BUT HAS SINCE DISSIPATED WITH LOSS OF ANY REMAINING DIURNAL INSTABILITY. UPSTREAM RADARS ARE NOW RETURN-FREE...BUT IR SATELLITE STILL SHOWS SOME MID CLOUD IN THE VCNTY OF EACH SHORT WAVE. NAM IS MATCHING WELL WITH LATEST SATELLITE TRENDS OF THESE FEATURES. MAIN FORECAST ISSUE FOR THE NEXT 36 HOURS IS THE POTENTIAL FOR ADDITIONAL CONVECTIVE DEVELOPMENT AS THIS SERIES OF SHORT WAVES AND ENHANCED LOW/MID LEVEL MOISTURE INTERACT WITH INCREASING DIURNAL INSTABILITY DURING THE AFTERNOON AND EVENING AS WELL AS MID LEVEL DESTABILIZATION WITH ONGOING CAA. TODAY AND TONIGHT...SEVERAL SHORT WAVES WILL ROTATE SE AROUND THE BASE OF THE 500 MB TROUGH...IMPACTING NRN MICHIGAN OVER THE NEXT 24 HOURS. THE FIRST WILL MOVE THRU THE REGION EARLY THIS MORNING... PROVIDING ONLY A SLIGHT CHANCE OF A SHOWER. ONCE DIURNAL INSTABILITY KICKS IN BY MIDDAY...COMBINED WITH MID LEVEL COOLING IN ONGOING CAA AND THE ARRIVAL OF THE NEXT SHORT WAVE...THE CHANCE OF CONVECTIVE DEVELOPMENT WILL INCREASE. HIGHEST POPS WILL BE IN NE LWR MICHIGAN WHERE MOISTURE AND LIFT WILL BE GREATEST...TAPERING TO A SLIGHT CHANCE IN ERN UPR MICHIGAN AND ALONG THE LAKE MICHIGAN SHORELINE IN NW LWR MICHIGAN. WILL INCLUDE THE MENTION OF THUNDER DURING THE AFTERNOON AND INTO THE EVENING HOURS...DRIVEN MAINLY BY DIURNAL INSTABILITY. SB CAPES SHOULD INCREASE TO NEAR 500 J/KG THIS AFTERNOON AND EVENING...BUT WIND SHEAR WILL BE UNIMPRESSIVE. DO NOT EXPECT A SIGNIFICANT CHANCE OF SVR STORMS...BUT A FEW MAY PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL. THUNDER SHOULD END BY AROUND MIDNIGHT OR SO WITH LOSS OF DAYTIME HEATING/INSTABILITY...BUT THE CHANCE OF SHOWERS WILL PERSIST INTO THE OVERNIGHT HOURS AS YET ANOTHER SHORT WAVE TRAVERSES NRN MICHIGAN. HIGH TEMPS THIS AFTERNOON WILL WARM INTO THE 70S...WITH OVERNIGHT LOWS IN THE 50S. FRIDAY AND FRIDAY NIGHT...SURFACE HIGH PRESSURE AND DRIER AIR WILL GRADUALLY BUILD EAST INTO THE WRN GREAT LAKES REGION. HOWEVER...WILL NEED TO LEAVE IN A CHANCE OF SHRA FOR NE LWR MICHIGAN DURING THE DAY AS LIMITED LOW/MID LEVEL MOISTURE LINGERS ACROSS THIS AREA. COOLER THAN NORMAL TEMPS ARE EXPECTED WITH AFTERNOON HIGHS ONLY WARMING INTO THE UPPER 60S AND LOWER 70S. EXPECT DRY WX AND MAINLY CLEAR SKIES FRIDAY NIGHT...WITH OVERNIGHT LOWS IN THE UPPER 40S AND LOWER 50S. SATURDAY THRU MONDAY...HIGH PRESSURE...SUBSIDENCE AND DRY AIR WILL MAINTAIN DRY WX THRU MUCH OF THE WEEKEND. NEXT CHANCE OF PRECIP WILL ARRIVE SUNDAY NIGHT AND MONDAY AS ANOTHER SHORT WAVE DROPS SE OUT OF CANADA INTO THE GREAT LAKES. HIGH TEMPS WILL BE IN THE MID 70S TO NEAR 80...WITH OVERNIGHT LOWS IN THE 50S. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Aug 7, 12:04 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1204 PM EDT THU AUG 7 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 081200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1204 AM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN THIS AFTERNOON INTO THE EVENING. BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS INTERIOR SECTIONS OF NORTHERN LOWER MICHIGAN SOUTH OF M-32...BETWEEN 2 PM AND 9 PM. SEVERE STORMS ARE NOT EXPECTED. HOWEVER...STRONGEST STORMS WILL PRODUCE WIND GUSTS UP TO 40 MPH AND HAIL UP TO PENNY SIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT THROUGH MONDAY NIGHT ACROSS NORTHERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ADAM
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:07 PM EDT | Special Marine Warning | APX | 53 min | |
| Aug 7, 4:33 PM EDT | Lakeshore Flood Statement | APX | Antrim, Benzie, Emmet, Leelanau, Manistee | 18 hr |
| Aug 7, 4:54 PM EDT | Special Marine Warning | APX | 37 min | |
| Aug 7, 5:27 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco | 48 min |
| Aug 7, 5:39 PM EDT | Severe Thunderstorm Warning | APX | Ogemaw, Roscommon | 36 min |
Nearby
Small Craft Advisories in Michigan, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.